Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 35, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 27, 2001, 7:30 PM MDT for Fremont County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2001, 7:30 PM MDT (01:30 UTC)
- Expired
- Jul 27, 2001, 8:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 4087 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 280131 SVRRIW WYC013-280215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 730 PM MDT FRI JUL 27 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FREMONT COUNTY IN WEST CENTRAL WYOMING * UNTIL 815 PM MDT * AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF ARAPAHOE...OR ABOUT 8 MILES SOUTHWEST OF RIVERTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ARAPAHOE AROUND 730 PM MDT NEAR RIVERTON AROUND 745 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGEN]CY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4298 10866 4284 10851 4304 10811 4322 10830 FREY WCJIN-WYNW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:46 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 27, 2:46 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 246 PM MDT FRI JUL 27 2001 WEAK THUNDERSTORMS PULSING ACROSS SW THIS AFTERNOON. STORMS MAINLY TRAINING ALONG DEW POINT BOUNDARY NEAR CO/UT BORDER. SHORTWAVE JUST NORTH OF RNO AT 20Z TO MOVE ACROSS N UT INTO SW WY THIS EVENING. NOCTURNAL TS SHOULD BE CONFINED NEAR VORT CENTER AND AGREE MORE WITH AVN SOLUTION TAKING VORT ACROSS SOUTHERN WY BORDER THAN FURTHER NORTH POSITION OF ETA. WILL KEEP ISOLD TS THROUGH FIRST PERIOD FOR SW ZONES. OTHERWISE CLEAR NIGHT WITH GOOD RADIATIONAL COOLING. MAIN FOCUS TURNS TO CRITICAL FIRE WX SITUATION DEVELOPING OVER WEEKEND. 110 KNOT JET DIGGING TROUGH OFF B.C. COAST TO ROUND BASE TONIGHT WITH SHORTWAVE SHEARING ACROSS MONTANA SATURDAY. DYNAMICS AND MOISTURE NORTH WITH CWFA IN HOT AND WINDY DRY SLOT. ASSOCIATED SURFACE FRONT TO HIT NW CORNER AROUND 00Z SUNDAY AND STRETCHES ACROSS MT/WY BORDER. SOUTHWARD PROGRESS WILL DEPEND LARGELY ON PUSH FROM CONVECTIVE OUTFLOWS TO THE NORTH. WINDY SITUATION SETTING UP WITH PRESSURES FALLING EAST OF DIVIDE IN ADVANCE OF FRONT AND FORECAST SOUNDINGS SHOWING GRADUAL INCREASE IN WIND WITH HEIGHT UP TO 50 KT AT H5. LND AND CPR MAY COME CLOSE TO RECORD HIGHS 96 AND 97 RESPECTIVELY...ALL OTHER RECORDS SAFE. ON SUNDAY...INITIAL SHORTAVE CARVES BROAD TROUGH FROM NW INTO DAKOTAS WITH CWFA UNDER DRY SW FLOW. THOUGH POST FROPA SURFACE GRADIENT WEAK WITH RISING PRESSURES TO NORTH...FORECAST SOUNDINGS CONTINUE TO SHOW GOOD HOOKUP WINDS WITH LITTLE SPEED SHEAR. SO CONTINUED WINDY AND HOT EXCEPT FOR NORTH CENTRAL WHERE SOME RELIEF LIKELY FROM WEAK FROPA. IN EXTENDED...DRY SW FLOW PREVAILS WITH MEAN TROUGH POSITION REMAINING OVER NW U.S. AND UPPER HIGH OVER S PLAINS. QUASI-STATIONARY FRONT MAY DIP DOWN INTO N ZONES OCCASIONALLY DEPENDING MAINLY ON CONVECTIVE OUTFLOWS. .RIW...RED FLAG WARNING THIS EVENING AND SATURDAY FOR ALL MOUNTAIN ZONES...AND WEST...SOUTH AND CENTRAL LOWER ELEVATIONS. AEM
In the hours before
Local storm report, Jul 27, 5:09 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
509 PM MDT FRI JUL 27 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0446 PM 7 E ROCK SPRINGS WY 64 MPH TSTM WIND GUST
07/27/01 SWEETWATER 64 MPH WIND GUST AT ROCK
SPRINGS AIRPORTSpecial weather statement, Jul 27, 5:54 PM MDT, 1 hour 36 minutes before
WYZ006-007-010-016-017-019-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 554 PM MDT FRI JUL 27 2001 AT 554 PM MDT...WEATHER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS...STRETCHING FROM NORTH CENTRAL SUBLETTE COUNTY WESTWARD...TO NORTHERN LINCOLN COUNTY. THE INDIVIDUAL STORMS ARE MOVING TO THE NORTHEAST AT 15 MPH. THESE STORMS WILL CONTINUE TO MOVE THROUGH NORTHERN LINCOLN AND NORTHERN SUBLETTE COUNTIES THROUGH THE EVENING. THE STORMS WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY RAIN...AND WIND GUSTS TO 40 MPH. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORMS IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. FREY WCJIN-WYNW-WYSW
Special weather statement, Jul 27, 6:05 PM MDT, 1 hour 25 minutes before
WYZ022>025-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 605 PM MDT FRI JUL 27 2001 AT 605 PM MDT...WEATHER RADAR INDICATED SHOWERS AND THUNDERSTORMS IN EASTERN SWEETWATER COUNTY. THE STORMS WERE FROM JUST WEST OF BAIROIL...TO WAMSUTTER...TO THE RURAL AREAS OF SOUTHEAST SWEETWATER COUNTY. THESE STORMS WERE MOVING EAST AT 15 MPH...AND WILL LIKELY PRODUCE WIND GUSTS FROM 30 TO 40 MPH. STRONG AND GUSTY WINDS ARE LIKELY FROM THESE STORMS...BUT THERE WILL BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORMS PASS. FREY WCJIN-WYSW
Local storm report, Jul 27, 7:12 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
712 PM MDT FRI JUL 27 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0653 PM 1 S LANDER WY 63 MPH TSTM WIND GUST
07/27/01 FREMONT 63 MPH WIND GUST AT LANDER
AIRPORTNearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.